MAUDE Adverse Event Report: BECTON DICKINSON CARIBE LTD. BD GASPAK¿ EZ ANAEROBE GAS GENERATING POUCH SYSTEM WITH INDICATOR; DEVICE, GAS GENERATING

BECTON DICKINSON CARIBE LTD. BD GASPAK¿ EZ ANAEROBE GAS GENERATING POUCH SYSTEM WITH INDICATOR; DEVICE, GAS GENERATING
Catalog Number 260683
Medical Device Problem Code Contamination (1120)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/12/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation and/or device history review is anticipated, but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
It was reported that while using bd gaspak¿ ez anaerobe gas generating pouch system with indicator mold contamination was observed by the laboratory personnel.There was no indication that results were reported out and there was no report of patient impact.The following information was provided by the initial reporter: customer reports a lack of growth when using gaspak 260683.Customer additionally reports that after 2 days of incubation the sachets display black dots similar to mold.
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d9: device available for eval? yes.D9: returned to manufacturer on: 27-apr-2022.H6: investigation summary a complaint investigation, due to lack of growth and black dots on gaspak ez anaerobe pouch w indicator catalog 260683 batch no.: 2007649, was performed on retention samples and returned goods.The investigation required to perform anaerobic reduction, microbiological performance, gas concentration test, visual inspection, incoming and batch record review.Since returned good were received already activated they were unable to be further investigated.Performance test as well as visual inspection was not performed.Large dark dots were observed on activated sachet.Retention samples performed as expected.No discrepancies observed during the visual inspection.Batch record review did not show any evidence of customer claim.No corrective action is required based on information evaluated and satisfactory results obtained during the qc test.Based on information evaluated and results obtained, complaint is unable to be confirmed for contamination.Complaint has been confirmed for a cosmetic defect based on the photos provided and returned samples.Condensation, extra moisture in the bag or plate temperature changes can affect appearance of sachets.
 
Event or Problem Description

Brand Name
BD GASPAK¿ EZ ANAEROBE GAS GENERATING POUCH SYSTEM WITH INDICATOR
Common Device Name
DEVICE, GAS GENERATING
Manufacturer (Section D)
BECTON DICKINSON CARIBE LTD.
vicks drive
lot no. 6
cayey PR
Manufacturer (Section G)
BECTON DICKINSON CARIBE LTD.
vicks drive
lot no. 6
cayey PR
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key14322755
Report Number2647876-2022-00132
Device Sequence Number4677063
Product Code KZJ
UDI-Device Identifier00382902606833
UDI-Public00382902606833
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/28/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date01/05/2023
Device Catalogue Number260683
Device Lot Number2007649
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/12/2022
Supplement Date Received by Manufacturer06/28/2022
Initial Report FDA Received Date05/07/2022
Supplement Report FDA Received Date07/25/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/01/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown